Tags

Type your tag names separated by a space and hit enter

Thiamine Deficiency in a Nondrinker and Secondary Pulmonary Edema after Thiamine Replenishment.
Intern Med 2019IM

Abstract

A 48-year-old man was brought to our emergency room with acute abdominal pain and systemic edema, indicating acute circulatory failure with lactic acidosis. Furosemide treatment paradoxically worsened the systemic edema and induced confusion. He had no drinking history but hardly ate legumes or meats containing thiamine. Administration of fursultiamine dramatically improved the symptoms and subsequently caused pulmonary edema. Thiamine deficiency may occur in nondrinkers with an unbalanced diet. In this condition, diuretic therapy can worsen the symptoms before thiamine supplementation by promoting the flushing of water-soluble vitamins but is needed for the management of secondary pulmonary edema after thiamine replenishment.

Authors+Show Affiliations

Department of Internal Medicine, Tomakomai City Hospital, Japan.Department of Internal Medicine, Tomakomai City Hospital, Japan.Department of Internal Medicine, Tomakomai City Hospital, Japan.Department of Internal Medicine, Tomakomai City Hospital, Japan.

Pub Type(s)

Journal Article

Language

eng

PubMed ID

31534090

Citation

Nakamura, Hiroyuki, et al. "Thiamine Deficiency in a Nondrinker and Secondary Pulmonary Edema After Thiamine Replenishment." Internal Medicine (Tokyo, Japan), 2019.
Nakamura H, Utsunomiya A, Ishida Y, et al. Thiamine Deficiency in a Nondrinker and Secondary Pulmonary Edema after Thiamine Replenishment. Intern Med. 2019.
Nakamura, H., Utsunomiya, A., Ishida, Y., & Horita, T. (2019). Thiamine Deficiency in a Nondrinker and Secondary Pulmonary Edema after Thiamine Replenishment. Internal Medicine (Tokyo, Japan), doi:10.2169/internalmedicine.3585-19.
Nakamura H, et al. Thiamine Deficiency in a Nondrinker and Secondary Pulmonary Edema After Thiamine Replenishment. Intern Med. 2019 Sep 18; PubMed PMID: 31534090.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Thiamine Deficiency in a Nondrinker and Secondary Pulmonary Edema after Thiamine Replenishment. AU - Nakamura,Hiroyuki, AU - Utsunomiya,Ayano, AU - Ishida,Yuriko, AU - Horita,Tetsuya, Y1 - 2019/09/18/ PY - 2019/9/20/entrez KW - abdominal pain KW - beriberi KW - edema KW - heart failure KW - lactic acidosis KW - thiamine JF - Internal medicine (Tokyo, Japan) JO - Intern. Med. N2 - A 48-year-old man was brought to our emergency room with acute abdominal pain and systemic edema, indicating acute circulatory failure with lactic acidosis. Furosemide treatment paradoxically worsened the systemic edema and induced confusion. He had no drinking history but hardly ate legumes or meats containing thiamine. Administration of fursultiamine dramatically improved the symptoms and subsequently caused pulmonary edema. Thiamine deficiency may occur in nondrinkers with an unbalanced diet. In this condition, diuretic therapy can worsen the symptoms before thiamine supplementation by promoting the flushing of water-soluble vitamins but is needed for the management of secondary pulmonary edema after thiamine replenishment. SN - 1349-7235 UR - https://www.unboundmedicine.com/medline/citation/31534090/Thiamine_Deficiency_in_a_Nondrinker_and_Secondary_Pulmonary_Edema_after_Thiamine_Replenishment L2 - https://dx.doi.org/10.2169/internalmedicine.3585-19 DB - PRIME DP - Unbound Medicine ER -